MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG ASSAY; RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG ASSAY; RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2021, the customer observed three patient results of 2.0 miu/ml (negative) when using advia centaur xpt thcg, lot 326.The samples were repeat-tested on the advia centaur xpt, and produced positive results.These same patients were tested again using an alternate method, and yielded positive results.The positive hcg results were accepted as correct.Assay quality controls were within range, and no instrument issues were observed or indicated in logs.The instructions for use (ifu) for advia centaur thcg states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer observed advia centaur xpt total hcg (thcg) results for 3 patients which were identified as falsely-depressed relative to repeat testing using the same method and an alternate method.There are no known reports of patient intervention or adverse health consequences due to the discordant thcg results.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00112 was filed on 18-feb-2021 to report three low discordant patient results observed when using advia centaur xpt total hcg (thcg), lot 326.Additional information, 05-mar-2021: siemens has concluded the incident investigation.The customer observed three low discordant thcg patient results on (b)(6) 2021.The initial results were <2 miu/ml; repeat-testing results were significantly higher.The higher values were reported as clinically accurate.All quality control results were within range and no system errors were identified on the day of the event.The customer also tested the three samples using an alternate method and the results were positive.Service investigated the issue at the customer site on 15-feb-2021.No instrument issues were identified, but the engineer tested the system by running dark counts (background measurements) and precision studies.Thcg quality controls and patient samples were run in replicates of 5, and observed precision met manufacturer's guidelines.Siemens cannot definitively determine the cause of this discrepant result.Contributing factors such as sample integrity or an isolated instrument event cannot be ruled out.Repeat testing of the same samples yielded expected results.The customer has monitored thcg performance and has no further concerns.A potential product issue has not been identified.The customer is operational.No further evaluation of the device is required.Note: in section h6, the investigation findings and investigation conclusion codes were added.

Brand Name
ADVIA CENTAUR TOTAL HCG ASSAY
Common Device Name
RADIOIMMUNOASSAY, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11343901
Report Number1219913-2021-00112
Device Sequence Number4831880
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/06/2021
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1